March 2, 2013 at 9:28 pm #119334
BuxomDivaParticipantMarch 2, 2013 at 9:28 pmPost count: 109
That’s very helpful! He’s had the ADHD diagnosis for several years; this hair pulling is just within the last year as far as i know. I should clarify that my “baby” is 23!REPORT ABUSEMarch 2, 2013 at 11:14 pm #119336
MarieAngellMemberMarch 2, 2013 at 11:14 pmPost count: 140
@BuxomDiva, what does your son say about the hair-pulling? Is there a pattern or trigger or is it pretty constant?
My son has ADHD (and long hair) and he developed a hair chewing habit which seemed to be a combination of fidgeting and very mild OCD. He was able to stop after being medicated for the ADHD.
I’m not at all suggesting this is the case with your son, simply things are not always what they seem–as if life weren’t difficult enough.REPORT ABUSEMarch 3, 2013 at 9:39 am #119343
Patte RosebankParticipantMarch 3, 2013 at 9:39 amPost count: 1517April 5, 2013 at 9:31 pm #120013
wyowildflower39MemberApril 5, 2013 at 9:31 pmPost count: 5
Hi guys, I thought the hair pulling thing was interesting…my son did it when he was very young, he grew out of it, but we are still dealing with issues.REPORT ABUSE
I looked this thread up, because i am now on wellbutrin for Seasonal Affective Disorder AND ADD. This is my third day and i feel AMAZING!!!!! this could be the relief from depression, but i am loving the new energy. Today was the first day in months I didn’t take a nap lol
Also, as far as household chores, not only did I do the laundry, never a problem…but i got it folded AND put away! Woohoo! Usually, I can push the laundry through…but folding? Nope. I get distracted. Dishes, no, scrubbing toilet, yes, vacuuming, yes, dusting, no. That whole sustained concentration bites me in the butt everytime lol its not for lack of trying. To top that off, I’m a bit OCD, and everything should be in its place, and should be done a certain way. When i was single and lived alone, no problem: eat on dish, wash dish, put away dish. When you add children, significant others and family into that mix….look out! I get bitchy, and eventually just avoid the whole thing. It builds and builds and you guessed it, I get overwhelmed and shut down.
Not fun. I am trying everything I can to help me and than i can help my son even more 🙂April 5, 2013 at 9:51 pm #120016
BuxomDivaParticipantApril 5, 2013 at 9:51 pmPost count: 109
Our family doctor wound up putting him on Effexor instead (not sure why) and I haven’t heard back yet if it’s helping.REPORT ABUSE
Interesting to hear that it helped with your SAD wyowildflower as I’ve got that going on too! Maybe I should get some for myself; I gave up on Paxil as it didn’t seem to be helping my depression and it was clouding my thinking I foundApril 6, 2013 at 7:07 am #120017
Patte RosebankParticipantApril 6, 2013 at 7:07 amPost count: 1517
@BuxomDiva, Effexor is an antidepressant. Maybe your doctor thinks that the hair-pulling is somehow linked to depression.
Your son may want to consult a psychiatrist, instead of just your family doctor.
Remember, a psychiatrist is trained & experienced in diagnosing and treating mental issues. A family doctor (with very few exceptions) is not.
So, a family doctor is more likely to mis-diagnose, and then prescribe a med that has been promoted to them by a drug company, rather than prescribing a med that is specifically for that particular mental condition.
You may want to talk with your son daily, to see if he notices any improvement, or if he’s having any side-effects.
Like many drugs for mental issues, Effexor can cause suicidal thoughts and behaviours. It can also cause sweating, dry-mouth, elevated blood-sugar, and early-onset presbyopia (the reason you need bifocals).
There’s one more thing you and your son really need to be aware of with Effexor: It’s far more difficult to wean off it than the company claimed when it was first approved.
So, if it’s not the med for him, it will take at least 2 months of very slowly reducing the dose. In the case of Effexor XR, it will mean dumping out increasing numbers of the “beads” from each capsule, every few days.
Even after you’ve weaned off it, you can still get the brain-zaps & tearfulness (side effects of the withdrawal process) for months afterwards. I’ve gone through it twice.
Ultimately, I found that, as someone whose depression goes all the way back to childhood (but wasn’t treated until I was an adult), and who gets great benefit from Effexor, I’m going to be on it for the rest of my life. So withdrawal isn’t really going to be an issue for me.REPORT ABUSEApril 6, 2013 at 8:56 am #120024
BuxomDivaParticipantApril 6, 2013 at 8:56 amPost count: 109
He tried to consult a psychiatrist, but Dr. J. told him to go to the family doctor!REPORT ABUSE
From what he told me last night he hasn’t actually been taking the Effexor anyway. I suggested he go back to the doctor to repeat the Wellbutrin, which he had taken before with good result (helped him quit smoking) but for now he seems to have decided to smoke pot occasionally instead of taking pills every day. ~sigh!